Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 381, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 31, 2007, 7:13 AM CDT for Fannin County, Lamar County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 31, 2007, 7:13 AM CDT (12:13 UTC)
- Expired
- Jul 31, 2007, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Fannin County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 180 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 9:19 AM CDT | FLASH FLOOD | Bonham, TX | STREETS ARE CLOSED DUE TO FLASH FLOODING IN BONHAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 311215
FFWFWD
TXC147-277-311515-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 1015 AM CDT
* AT 713 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A SLOW MOVING CLUSTER OF THUNDERSTORMS
EXTENDING FROM NEAR PARIS TO NORTH OF BONHAM. RADAR AND SATELLITE
ESTIMATES INDICATE THAT IN EXCESS OF 3 INCHES OF RAIN HAS FALLEN
ACROSS PARTS OF NORTHEASTERN FANNIN COUNTY. AN ADDITIONAL 1 TO 2
INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
BLOSSOM
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3349 9560 3347 9587 3375 9620 3383 9612
3385 9597 3389 9594 3384 9583 3394 9560
3389 9552 3392 9552 3386 9545 3388 9532
3389 9532 3339 9531
$$
DUNN1 follow-up statement
000
WGUS74 KFWD 311419
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 AM CDT TUE JUL 31 2007
TXC147-277-311515-
LAMAR TX-FANNIN TX-
911 AM CDT TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
FANNIN AND LAMAR COUNTIES...
AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN ALONG AND
SOUTH OF A LINE FROM BONHAM TO PARIS. RADAR ESTIMATES BETWEEN 2 AND
4 INCHES OF RAIN HAS ALREADY FALLEN OVER EASTERN FANNIN COUNTY AND
WESTERN LAMAR COUNTY AND AN ADDITIONAL ONE HALF INCH OF RAIN IS
POSSIBLE. STREET FLOODING IS ALSO BEING REPORTED IN BONHAM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3352 9564 3335 9636 3366 9637 3381 9612
3385 9597 3389 9594 3384 9583 3394 9560
3389 9552 3392 9552 3386 9545 3388 9532
3389 9532 3339 9531
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:50 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 31, 6:50 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 650 AM CDT TUE JUL 31 2007 .12Z AVIATION UPDATE...COMPLICATED TAF FORECAST FOR THE NEXT 12 HOURS WITH SCATTERED/NUMEROUS SHRA/TSRA DEVELOPING ACROSS NORTH TEXAS. WEAK FRONTAL BOUNDARY COMBINED WITH SUBTLE SHORTWAVES AND AMPLE TROPICAL MOISTURE WILL CONTINUE TO SUPPORT SHRA/TSRA DEVELOPMENT THROUGH THE MORNING AND AFTERNOON. BEST CONVERGENCE AND LIFT FROM WEAK IMPULSE IS LOCATED JUST TO THE NORTHEAST OF THE METROPLEX THIS MORNING AND THIS IS WHERE THE HEAVIEST OF THE PRECIPITATION IS LOCATED. INDICATIONS ARE THAT WEAK BOUNDARY WILL DRIFT SLIGHTLY TO THE WEST TODAY WHICH SHOULD HELP FOCUS NEW DEVELOPMENT SLIGHTLY FARTHER WEST. BOUNDARY INTERACTION WILL ALSO AGAIN BE A PRIMARY FACTOR IN NEW TSRA DEVELOPMENT THROUGH THE DAY. WILL START OFF WITH VCSH IN THE METROPLEX UNDER VFR CONDS... ALTHOUGH IFR CONDS WILL PERSIST JUST TO THE NORTH FOR REDUCED VSBY IN PATCHY FOG AND LOW CIGS. THINK SHRA/TSRA WILL SLOWLY DEVELOP WEST THROUGH THE REMAINDER OF THE MORNING SO WILL SHOW VCTS BY 15Z WITH TEMPO TSRA THROUGH ABOUT 22Z. WILL SHOW ONSET SLIGHTLY LATER AT AFW/FTW. FARTHER SOUTH AT WACO...WILL KEEP PRECIP OUT FOR NOW AS FOCUS SHOULD REMAIN TO THE NORTH. WINDS WILL REMAIN LGT/VAR THROUGH THE PERIOD. AMENDMENTS TO PRECIP TIMING LIKELY THROUGH MID AFTN. 91/DUNN && .PREV DISCUSSION... /ISSUED 214 AM CDT TUE JUL 31 2007/ NORTH TX TO REMAIN IN BETWEEN SUBTROPICAL UPPER RIDGE ANCHORED FROM THE WRN GULF ACROSS INTO SRN TX AND NW POLAR STREAM FLOW TO THE NORTH OVER KS/MO/NRN AR AND OK THROUGH MID WEEK. WEAK DISTURBANCES WILL WILL PERIODICALLY WILL ARRIVE OUT OF W TX/NRN MEXICO AND ACROSS THE REGION WITH PERIODS OF SCT SHOWERS/STORMS...ESPECIALLY IN THE AFTN/EVE HOURS WITH STRONG SUMMERTIME HEATING DURING THIS TIME OF DAY. BEST COVERAGE WILL CONTINUE NE OF A CISCO...HILLSBORO...ATHENS/PALESTINE LINE DURING THIS TIME...AS THIS AREA WILL BE ENTRENCHED IN THE DEEPER /TROPICAL MOISTURE WITH PWAT/S (AS EVIDENCED BY GPS-MET DATA AND LATEST FWD SOUNDING) OVER 2 INCHES. THUS...LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND 2 INCHES A POSSIBILITY AGAIN...BUT NOT WIDESPREAD NOR HEAVY ENOUGH TO ISSUE A FLASH FLOOD WATCH. HIGHS WILL BE COOLEST N OF I-20 UPPER 80S/LOWER 90S...WITH MORE MID TO POSSIBLY UPPER 90S IN S/SW AREAS FROM WACO/HEARNE/TEMPLE WWD TO LAMPASAS. IN THE EXTENDED...WILL CONTINUE PREV FCST OF DRYING AND WARMING TEMPS FRI INTO THE WEEKEND AND INTO EARLY NEXT...AS ROCKIES UPPER RIDGE EXPANDS EAST OVER THE SRN PLAINS AND INTO THE LOWER MS VALLEY. STRONG POLAR STREAM WELL TO THE NORTH WILL RETURN THE NORMAL LEE-SIDE PRESSURE FALLS TO OUR NW STRONGER SLY SFC FLOW AND ON SHALLOW MOISTURE TO KEEP THE HUMIDITY UP. PRETTY TYPICAL STUFF FOR EARLY AUGUST ACROSS NORTH TX. THIS WILL BE GOOD NEWS FOR BOTH OUTDOOR SUMMER ENTHUSIASTS AND FOR OUR SWOLLEN AREA LAKES/RIVER. BAD NEWS WILL BE AN INCREASE IN A/C USAGE AND WHAT COMES WITH THAT. LOOKING FURTHER INTO NEXT WEEK...NOT MUCH CHANGE EXPECTED OUTSIDE OF AFTN/EVE SEA-BREEZE ACTIVITY OVER SE COUNTIES THROUGH DAY 14...AS SUB-TROPICAL RIDGE REMAINS CENTER OVER THE SRN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 75 92 76 91 / 50 40 50 40 40 WACO, TX 95 75 94 75 92 / 20 20 40 30 30 PARIS, TX 90 74 89 73 93 / 60 40 40 20 40 DENTON, TX 91 74 90 73 92 / 50 40 50 40 40 MCKINNEY, TX 91 73 89 73 92 / 60 40 50 30 40 DALLAS, TX 92 76 91 76 92 / 50 40 50 40 40 TERRELL, TX 92 75 90 74 92 / 50 40 50 30 40 CORSICANA, TX 93 74 92 75 92 / 40 20 40 30 40 TEMPLE, TX 95 73 94 75 91 / 20 20 30 30 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 5/91
Hazardous weather outlook, Jul 31, 4:15 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT TUE JUL 31 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 415 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS NORTH TEXAS...WITH BEST CHANCES BEING PRIMARILY NORTHEAST OF AN ATHENS TO FORT WORTH TO BOWIE LINE. LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED DAMAGING DOWNBURST WILL BE POSSIBLE THROUGH THE AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS THROUGH FRIDAY. LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Special Weather Statement | FWD | Cooke | 37 min |
| Jul 30, 8:10 PM CDT | Special Weather Statement | FWD | Denton | 35 min |
| Jul 31, 8:10 AM CDT | Flash Flood Warning | FWD | Delta | 3 hr |
| Jul 31, 3:50 PM CDT | Special Weather Statement | FWD | Dallas | 25 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.